Flash Flood, Saratoga
- When
- July 1, 9:50 PM EST to July 2, 3:15 AM EST
- Where
- Saratoga County, Round Lake
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.933, -73.783
Ongoing flooding; some roads closed.
On July 1, a moderately strong low pressure over southern James Bay Canada moved eastward into Quebec Province. An associated cold front trailing across the eastern Great Lakes moved through the Hudson Valley during the afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ALY wrote it up.
On July 1, a moderately strong low pressure over southern James Bay Canada moved eastward into Quebec Province. An associated cold front trailing across the eastern Great Lakes moved through the Hudson Valley during the afternoon. The cold front sliced into a warm unstable air mass over eastern New York and western New England. The cold front triggered thunderstorms, some severe, which downed trees, power lines and caused some flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 1, 8:10 PM EST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE ALBANY NY 910 PM EDT FRI JUL 1 2005 .UPDATE 910 PM...UPDATE ZONES TO REMOVE WATCH. HAVE LEFT ENHANCED WORDING IN FOR ONGOING CONVECTION. ACTIVITY WITH OUR WARNING HAS WEAKENED BUT UPSTREAM WARNINGS CONTINUE IN KBGM AREA. && ZONES OUT EARLY...DUE TO THE WATCH. INCLUDED A REST OF THE AFTERNOON. OTHER PRODUCTS BEING SHIPPED OUT. .SYNOPSIS...A STRONG COLD FRONT...WORKING IN WESTERN NEW YORK STATE...WILL SWEEP ACROSS OUR REGION THROUGH THE EVENING HOURS. WE STILL EXPECT STRONG TO LOCALLY SEVERE THUNDERSTORMS TO DEVELOP ALONG AND AHEAD OF THE FRONT. AFTER THE COLD FRONT PUSHES TO OUR EAST...CANADIAN HIGH PRESSURE...BUILDING TO OUR SOUTH...WILL BRING A MUCH DRIER AND COOLER AIR MASS FOR THE BEGINNING OF THE HOLIDAY WEEKEND. && .SHORT TERM (TONIGHT THROUGH MONDAY)...AFTER A SLOW START...SOME CONVECTION HAS BEEN FIRING UP TO THE EAST OF THE PRE-FRONTAL TROUGH....WHICH IS IN CENTRAL NEW YORK STATE AND OF COURSE THE COLD FRONT...STILL JUST TO THE WEST OF WESTERN NEW YORK STATE. THESE ROGUE STORMS IN MONTGOMERY COUNTY HAVE GROWN TO SEVERE LIMITS (PER RADAR) AND HAVE SHOWN SOME MODERATE CONVERGENCE AND ROTATION. CELL VIL IS UP TO 67...HIGHER THAN OUR VIL OF THE DAY WHICH IS AT 57. ALREADY HAVE FIRED OFF A FEW SVRS. THE WHOLE AREA HAS BEEN INCLUDED IN A SEVERE THUNDERSTORM WATCH UNTIL 9 PM. THE ATMOSPHERE IS DESTABILIZING...AND WE HAVE SOME PRETTY HEALTHY HELICITIES...ESPECIALLY IN AND AROUND THE MID HUDSON VALLEY. MITIGATING FACTORS INCLUDE A NOT SO STEEP H8-H5 LAPSE RATE...BUT EVEN THAT SHOULD INCREASE WITH TIME. OUR AREA COMES UNDER RR REGION OF THE UPPER JETLET BY LATE IN THE DAY. THE COLD FRONT IS FORECAST TO CROSS OUR REGION BETWEEN 00Z-05Z. AFTER THAT...GOOD SUBSIDENCE AND DRYING SHOULD BRING CLEARING AND MUCH MORE COMFORTABLE CONDITIONS. IN FACT THE MET NOS STILL ONLY GO AROUND 70 FOR HERE TOMORROW. HOWEVER EVEN THE COOLER NAM GIVES A H8 TEMPS OF NO LOWER THAN ABOUT 10C SO BELIEVE THESE VALUES ARE TOO LOW GIVEN THE TIME OF YEAR. WENT CLOSER TO WARMER FWC/MET VALUES...ACTUALLY THROUGHOUT THE SHORT TERM. EITHER WAY SATURDAY AND ESPECIALLY SUNDAY...LOOK STELLAR. THE COOL NIGHTS WILL ALLOW US TO GIVES THOSE AIR CONDITIONERS A REST. BY INDEPENDENCE DAY...A SOUTH TO SOUTHWEST WIND WILL PUMP SOMEWHAT WARMER AND MORE HUMID WEATHER BACK OUR WAY...BUT IT SHOULD NOT BE AS UNBEARABLE AS WHAT WE HAVE ENDURE IN THIS STRETCH. && .LONG TERM (MONDAY NIGHT THROUGH FRIDAY)...AFTER A QUIET SPELL THROUGH INDEPENDENCE DAY...ANOTHER COLD FRONT AND UPPER LEVEL TROUGH WILL APPROACH FROM THE NORTHWEST AND WILL BREAK THE BACK OF ANY IMPENDING HEAT WAVE. THE LATEST GFS ACTUALLY SHOWS A TENDENCY FOR A CUTOFF LOW TO TRY TO FORM ON BY LATE TUESDAY AND LINGER THROUGH WEDNESDAY. WILL KEEP CHANCES IN FOR TUESDAY AND WEDNESDAY AND SLIGHT CHANCES ON THURSDAY...ALTHOUGH THE AFOREMENTIONED FRONT AND UPPER AIR LOW LOOKS TO SLIDE EAST BY THAT DAY. && .AVIATION...THE MAIN CONCERN WILL BE CONVECTION INTO EVENING. A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE REGION LATE IN THE AFTERNOON OR EARLY EVENING. LOCALLY STRONG WIND GUSTS COULD REACH 40 KNOTS OR MORE BETWEEN ABOUT 20Z AND 01Z. IF STRONG WINDS/HAIL OR CLOUD TO GROUND LIGHTNING AFFECT KALB...A AWW WILL BE ISSUED. AFTER FROPA WINDS WILL SHIFT TO THE WEST-NORTHWEST AND ANY CLOUDS WILL DISSIPATE. WE WILL BE LOOKING AT VFR CONDITION THROUGH AT LEAST SATURDAY WITH UNRESTRICTED VISIBILITIES. && .HYDROLOGY...WHILE THE PRIMARY THEME UNTIL THIS EVENING SHOULD NOT BE FLASH FLOODING...THERE COULD VERY WELL BE SOME VERY LOCALIZED FLOODING. IN FACT...A FFW HAS ALREADY BEEN ISSUED FOR EASTERN MONTGOMERY COUNTY WHERE RADAR ESTIMATED TWO INCHES OF RAINFALL COULD BE FALLING PER HOUR. PWS WILL CREEP BACK TOWARD 2 INCHES. SOME BACK BUILDING IS POSSIBLE. WITH TIME...THE CELLS SHOULD START MOVING MORE QUICKLY WITH TIME BUT UNTIL THEN...COULD BE LOOKING AT SOME ADDITIONAL LOCALIZING FLOODING. MEANWHILE...AVERAGE RIVER BASIN RAINFALL IS PROJECTED TO BE AROUND HALF AN INCH...WHICH MEANS LARGER STEM RIVERS SHOULD NOT BE AFFECTED MUCH (IF AT ALL). AFTER THE COLD FRONT AND STORMS MOVES TO OUR EAST...DRY WEATHER AND NO HYDRO PROBLEMS ARE EXPECTED THROUGH THE HOLIDAY WEEKEND. THE NEXT CHANCE OF THUNDERSTORMS IS NOT UNTIL NEXT TUESDAY. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...SEVERE THUNDERSTORM WATCH-001-013-020100 MA...SEVERE THUNDERSTORM WATCH-001-025-020100 NY...SEVERE THUNDERSTORMS WATCH- 032-033-038>043-047>054-058>061-063>066- 082>084-020100 VT...SEVERE THUNDERSTORM WATCH-013>015-020100 && SYNOPSIS...HWJIV SHORT TERM...HWJIV LONG TERM...HWJIV AVIATION...KOLECI HYDROLOGY...HWJIV
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE ALBANY NY 908 PM EDT FRI JUL 1 2005 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-021100- BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY- EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY- EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT- HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY- NORTHERN HERKIMER NY-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY- NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY- SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY- SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY- SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-WESTERN COLUMBIA NY- WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY- WESTERN SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT-2 908 PM EDT FRI JUL 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. .DAY ONE...FRIDAY NIGHT... SCATTERED THUNDERSTORMS WILL CONTINUE UNTIL MIDNIGHT WITH THE SEVERE THREAT DIMINISHING. .DAYS TWO THROUGH SEVEN...SATURDAY TO FRIDAY... TUESDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... ANY WIND...HAIL...OR RAINFALL REPORTS WILL BE APPRECIATED.
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
836 PM EDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG MINAVILLE 42.89N 74.22W
07/01/2005 MONTGOMERY NY LAW ENFORCEMENT
TREES DOWN THROUGH EASTERN PART OF COUNTY...SOME ON
HOUSES. TIME ESTIMATED.
0325 PM FLASH FLOOD AMSTERDAM 42.94N 74.19W
07/01/2005 MONTGOMERY NY LAW ENFORCEMENT
STATE ROUTE 5 AND TRUAX ROAD WASHED OUT.
0335 PM TSTM WND DMG PATTERSONVILLE 42.89N 74.08W
07/01/2005 SCHENECTADY NY LAW ENFORCEMENT
TREES DOWN ON ROUTE 160
0350 PM HAIL ROTTERDAM JUNCTION 42.87N 74.05W
07/01/2005 0.75 INCH SCHENECTADY NY AMATEUR RADIO
LIMBS DOWN ALSO
0415 PM TSTM WND DMG SCHENECTADY 42.80N 73.93W
07/01/2005 SCHENECTADY NY LAW ENFORCEMENT
TREES DOWN
0420 PM TSTM WND DMG CLIFTON PARK 42.85N 73.81W
07/01/2005 SARATOGA NY LAW ENFORCEMENT
TREE DOWN
0430 PM TSTM WND DMG COLONIE 42.73N 73.85W
07/01/2005 ALBANY NY LAW ENFORCEMENT
WIRES DOWN
0445 PM TSTM WND DMG TROY 42.73N 73.68W
07/01/2005 RENSSELAER NY TRAINED SPOTTER
TREES DOWN
0445 PM TSTM WND DMG SCHAGHTICOKE 42.90N 73.59W
07/01/2005 RENSSELAER NY LAW ENFORCEMENT
WIRES DOWN...TREE DOWN.
0445 PM TSTM WND DMG COLONIE 42.73N 73.85W
07/01/2005 ALBANY NY LAW ENFORCEMENT
TREE DOWN ON WIRES
0450 PM TSTM WND DMG VALLEY FALLS 42.90N 73.56W
07/01/2005 RENSSELAER NY LAW ENFORCEMENT
TREES AND WIRES DOWN
0550 PM TSTM WND DMG SOUTH GLENS FALLS 43.30N 73.64W
07/01/2005 SARATOGA NY LAW ENFORCEMENT
TREES DOWN
0555 PM TSTM WND DMG GANSEVOORT 43.20N 73.65W
07/01/2005 SARATOGA NY LAW ENFORCEMENT
TREES AND WIRES DOWN
0600 PM TSTM WND DMG HYDE PARK 41.78N 73.93W
07/01/2005 DUTCHESS NY EMERGENCY MNGR
TREES DOWN
0600 PM TSTM WND DMG SOUTH GLENS FALLS 43.30N 73.64W
07/01/2005 SARATOGA NY LAW ENFORCEMENT
TREES AND WIRES DOWN
0640 PM TSTM WND DMG CORNWALL 41.84N 73.33W
07/01/2005 LITCHFIELD CT EMERGENCY MNGR
WIRES DOWN
0646 PM TSTM WND DMG LAGRANGEVILLE 41.65N 73.76W
07/01/2005 DUTCHESS NY LAW ENFORCEMENT
TREES DOWN FREEDOM AND CRANE ROADS
0650 PM TSTM WND DMG BEEKMAN 41.61N 73.71W
07/01/2005 DUTCHESS NY LAW ENFORCEMENT
TREES DOWN
0650 PM TSTM WND DMG NISKAYUNA 42.82N 73.90W
07/01/2005 SCHENECTADY NY LAW ENFORCEMENT
TREES DOWN IN NISKAYUNA
&&
KLAPENTANEW YORK STATEWIDE POLICE INFORMATION NETWORK TROOP G 0923PM FRI JUL 01 2005 #2 0000002 000 GCOS WLSR APTS 04324 FILE 28 SARATOGA CO SHERIFF NY0450000 JUL 01-05 TO STATE POLICE WILTON / ALL SURROUNDING AGENCIES STATE ROUTE 9 FROM CURRY ROAD TO WOOD ROAD IN THE AREA OF ROUND LAKE IS CLOSED DUE TO FLOODING CONDITIONS TO TRAFFIC UNTIL FURTHER NOTICE STATE ROUTE 32 BETWEEN BLUEBIRD ROAD AND WILLIAM STREET IN THE TOWN OF MOREAU IS ALSO CLOSED DUE TO FLOODING AND DAMAGE TO ROADWAY UNTIL FURTHER NOTICE COUNTY ROUTE 27 (BLUEBIRD RD) IS CLOSED DUE TO POWER POLES AND WIRES DOWN COUNTY ROUTE 28 (FORT EDWARD RD) IS CLOSED DUE TO TREES AND LINES DOWN THE ENTIRE LEGNTH OF THE ROADWAY BRUNO ROAD T/CLIFTON PARK IS CLOSED DUE TO FLOODING NUMEROUS SECONDARY ROADWAYS THROUGHOUT THE COUNTY ARE LIMITED TO TRAFFIC DUE TO FLOODING AND DOWNED TREES AUTH SGT WILLIAM C WARMT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 926 PM EDT FRI JUL 1 2005 NYZ038>040-020200- ...A LINE OF STRONG THUNDERSTORMS MOVING ACROSS MONTGOMERY...HERKIMER AND FULTON COUNTIES... AT 922 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF ST. JOHNSVILLE...OR ABOUT 7 MILES SOUTH OF LITTLE FALLS...AND MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... ST. JOHNSVILLE BY 940 PM EDT FORT PLAIN BY 945 PM EDT CANAJOHARIE BY 950 PM EDT EPHRATAH BY 955 PM EDT RAINFALL AMOUNTS OF A QUARTER OF AN INCH TO A HALF AN INCH WILL BE POSSIBLE WITH THIS LINE OF SHOWERS AND THUNDERSTORMS AHEAD OF THE COLD FRONT. TAW/HWJIV
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 947 PM EDT FRI JUL 1 2005 NYZ047-020215- ...A LINE OF STRONG THUNDERSTORMS MOVING INTO SCHOHARIE COUNTY... AT 939 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED 6 MILES NORTHWEST OF SUMMIT...OR ABOUT 11 MILES WEST OF COBLESKILL...AND MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... RICHMONDVILLE BY 955 PM EDT COBLESKILL BY 1000 PM EDT BREAKABEEN BY 1010 PM EDT MIDDLEBURGH AND 6 MILES SOUTHWEST OF SCHOHARIE BY 1015 PM EDT RAINFALL AMOUNTS WILL RANGE FROM A FEW TENTHS OF AN INCH TO A HALF AN INCH. TAW/HWJIV
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1016 PM EDT FRI JUL 1 2005 NYZ040-047-048-020245- ...A LINE OF STRONG THUNDERSTORMS MOVING THROUGH SCHOHARIE AND MONTGOMERY COUNTIES...AND INTO SCHENECTADY COUNTY... AT 1013 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM FORT JOHNSON TO COBLESKILL...OR ALONG A LINE EXTENDING FROM AMSTERDAM TO COBLESKILL...AND MOVING EAST AT 25 MPH. THUNDERSTORMS WILL BE NEAR... HAGAMAN BY 1025 PM EDT SCHOHARIE AND CENTRAL BRIDGE BY 1030 PM EDT DUANESBURG AND DELANSON BY 1045 PM EDT RAINFALL AMOUNTS WILL RANGE FROM TWO TENTHS OF AN INCH...TO A HALF AN INCH FROM THIS LINE OF SHOWERS AND THUNDERSTORMS. TAW/HWJIV/ELH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1020 PM EDT FRI JUL 1 2005 NYZ040-048-049-020245- ...A STRONG THUNDERSTORM IN MONTGOMERY AND SCHENECTADY COUNTIES... AT 1017 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF DELANSON...OR ABOUT 8 MILES SOUTHWEST OF AMSTERDAM...AND MOVING EAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR... DELANSON BY 1025 PM EDT DUANESBURG BY 1030 PM EDT ROTTERDAM JUNCTION BY 1035 PM EDT SCOTIA BY 1040 PM EDT ROTTERDAM...SCHENECTADY...NISKAYUNA AND ALPLAUS BY 1045 PM EDT
The Albany radar (KENX), 45 km away, was scanning. The volume nearest the first event began at 02:51 UTC.
1 flash flood. Local standard time, as filed.
Ongoing flooding; some roads closed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467273.